MAUDE Adverse Event Report: VOLCANO CORPORATION VISIONS PV .018 DIGITAL IVUS CATHETER; CATHETER, ULTRASOUND, INTRAVASCULAR

VOLCANO CORPORATION VISIONS PV .018 DIGITAL IVUS CATHETER; CATHETER, ULTRASOUND, INTRAVASCULAR
Model Number 86700
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/03/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This case was reviewed and investigated according to the manufacturer¿s policy.Block a2-a6: no information available.Blocks b6 & b7: no information available.Block c: not applicable for this device.Blocks d6 & d7: not applicable for this device.Block h3: the visions catheter was returned for evaluation.Visual inspection found a portion of the distal tip was missing.The returned proximal portion, measured approx.135.7 cm from the luer to the separated distal end.The expected overall catheter length measurement is 135 - 139 cm.Therefore, the missing distal tip is approx.0.7 cm - 1 cm (0.28 in - 0.39 in).This measurement is less than the approx.1 inch that was reported by the customer.Block h6: the probable cause of the reported failure is damage during removal/handling of the device.Strain, impact, and forces associated with use can affect the integrity of the device.Blocks h7 & h9: do not apply to this submission.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Event or Problem Description
It was reported that a visions pv.018 catheter was used in a therapeutic peripheral procedure in a moderately calcified lesion.During retraction, the distal tip separated inside the patient.Upon removal, approximately 1 inch of the distal tip separated but remained intact to the guidewire.All pieces of the catheter were removed from the patient successfully.No patient injury reported.This product problem is being submitted because the visions catheter distal tip separated.There is a potential for harm if the malfunction were to recur.

Brand Name
VISIONS PV .018 DIGITAL IVUS CATHETER
Common Device Name
CATHETER, ULTRASOUND, INTRAVASCULAR
Manufacturer (Section D)
VOLCANO CORPORATION
3721 valley centre drive #500
san diego CA 92130
Manufacturer (Section G)
VOLCARICA S.R.L.
coyol free zone &business park
b37
alajuela
CS  
Manufacturer Contact
danielle bullock
3721 valley centre drive #500
san diego, CA 92130
858720-4125
MDR Report Key19639392
Report Number3008363989-2024-00039
Device Sequence Number15605804
Product Code OBJ
UDI-Device Identifier00184360000037
UDI-Public(01)00184360000037(11)240320(17)260320(10)0303146752
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K150442
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/20/2026
Device Model Number86700
Device Catalogue Number86700
Device Lot Number0303146752
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/26/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/03/2024
Initial Report FDA Received Date06/28/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/20/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PHILIPS VOLCANO: CORE MOBILE SYSTEM.; UNK MFG AND SIZE: GUIDEWIRE.; UNK MFG AND SIZE: INTRODUCER SHEATH.
Patient SexUnknown